Facebook Pixel
Q: 

2 days after Depo shot I have a huge sore lump with redness

By January 19, 2017 - 10:32am
 
Rate This

A couple days ago I went in to have my nexplanon implant removed, they gave me a depo shot at the same visit. I had been on depo for 16 years and never had any problems prior to that. I had wanted something that I didn't have to go to the doctor 4 times a year(I live far from the dr)& for some reason I tried nexplanon (big mistake), anyhow at the visit as the nurse was giving me the depo shot, the area she was trying to inject it was higher than what I remember. She stated "this is not going in",then right as she said that the shot went in, but it really hurt. Normally a little sting and pain for a day and I'd be good. But no burn just a pain I've never experienced getting a shot.

Last night my arm where the huge lump has appeared (gumball sized and bruised)bumped the pillow and woke me up from a dead sleep almost put me in tears. This morning it looks like I have a growth coming out of my arm. I have a 5 month old baby to take care of, I'm a single parent with no help from the other one, so I don't have time to keep going to the doctor, to turn around and travel 3 cities away in severe road conditions to keep having problems every time I go. Is it possible that this is an emergency type situation, or should I give it more time before I go to a different Dr's office? Or has anyone ever had this happen?

Add a Comment1 Comments

Guide

Hello Achavez208,

Welcome to the EmpowHER community. Thank you for reaching out to us with your situation.
I can appreciate how difficult is must be to get to the doctor's office but how much pain you are in.

This could be a hematoma, which is an abnormal collection of blood outside of a blood vessel. It occurs because the wall of a blood vessel wall, artery, vein, or capillary, has been damaged and blood has leaked into tissues where it does not belong.

You can try applying an ice pack at intervals of 15 minutes on and 15 minutes off, for an hour, several times a day. Take Tylenol but avoid aspirin as a pain reliever.

I would urge you to return to the gynecologist's office to have the doctor look at this. I am also concerned that if a blood vessel was damaged during the injection, did some of the Depo-Provera leak out and will this decrease its effectiveness as birth control.

Regards,
Maryann

January 19, 2017 - 7:05pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!